MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR; CATHETER, IRRIGATION
Model Number 2216
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information has been requested and received.If further details are received at a later date a supplemental medwatch will be sent.Were the cases discussed in this article previously reported to ethicon? if yes, please provide a complaint reference number.Please clarify, did the event occurred over the same procedure? or were two drains found to be defective over 2 separate patient procedures? this happened in 2 products in a row over the same procedure.What is the lot number of each damaged drain? unk.Was the patient harmed while attempting to penetrate their skin? no further information is available.How was the case completed? no further information is available.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please clarify, were the faulty drains used on the patient (were the drains attempted to be placed over the patient)? yes.Please confirm there were no patient consequences? there were no adverse consequences to the patient.H3 evaluation: two complaint samples of trocars without drain were received for evaluation.During visual inspection, sharp edges of the trocars were found in bend condition.As per standard practice, there is no generation point of such defect during the production.Also, 100% inspection was carried out, visual, before and after packing of finished goods, prior to the product release.There was no scope at end to missed out such defect, at manufacturing / release stage.Batch manufacturing record review is not performed, as the lot no.Of the complaint is unknown.Retention sample is not checked, as the lot no.Of the complaint is unknown.During investigation of the complaint, batch manufacturing record and retained sample review could not performed, as the lot number of the complaint was unknown.It is suspected that, the sharp edge of the trocars might have came in contact badly with some external object used during surgery.And lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible, as these factors are out of dmd scope.Note: events reported on: mw# 2210968-2023-02716.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, a patient underwent an unknown surgery on an unknown date, and a drain was used.During use, the tip of the trocar, which should have been sharp, had been bent and it was difficult to penetrate the skin.Further details are not provided.There were no adverse consequences to the patient.Upon receipt of sample and analysis the sharp edges of the trocars were found to be in bent condition.

Brand Name
BLAKE SI DRAIN 7MM FLAT 3/4 FLUTED W/ 3/16IN TR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram
IN  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16736967
Report Number2210968-2023-02715
Device Sequence Number6597647
Product Code GBX
UDI-Device Identifier10705031003521
UDI-Public10705031003521
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2216
Device Catalogue Number2216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown